Alert archive / Wisconsin / Tornado Warnings in 2004
Tornado Warning 10, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Sep 5, 2004, 9:02 PM CDT for Washburn County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2004, 9:02 PM CDT (02:02 UTC)
- Expired
- Sep 5, 2004, 9:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Washburn County, WI
The radar
The Duluth radar (KDLH), 103 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 417 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KDLH 060202
TORDLH
WIC129-060245-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DULUTH MN
859 PM CDT SUN SEP 5 2004
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* TORNADO WARNING FOR...
WASHBURN COUNTY IN NORTHWEST WISCONSIN
* UNTIL 945 PM CDT
* AT 859 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG
ROTATION NEAR SPOONER...OR ABOUT 21 MILES SOUTHWEST OF HAYWARD.
THE STORM WAS MOVING NORTHEAST AT 30 MPH AND IS CAPABLE OF
PRODUCING A TORNADO AT ANY TIME.
* THIS TORNADO WILL BE NEAR...
TREGO AROUND 905 PM CDT...
SPRINGBROOK AROUND 915 PM CDT...
STANBERRY AROUND 925 PM CDT...
IF YOU ARE IN THE PATH OF THIS TORNADO...GO TO A BASEMENT OR A SMALL
INTERIOR ROOM ON THE LOWEST FLOOR IF YOU ARE IN A MOBILE HOME...
CAMPER OR ARE CAUGHT OUTDOORS SEEK STURDY SHELTER. AS A LAST
RESORT...LIE FLAT IN A DITCH AND COVER YOUR HEAD THIS THUNDERSTORM
HAS A HISTORY OF PRODUCING TORNADOES.
LAT...LON 4575 9176 4574 9178 4582 9200 4607 9184
4613 9179 4615 9179 4615 9156 4613 9155
4599 9155
$$
DAPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Sep 5, 2:45 PM CDT, 6 hours 17 minutes earlier.
Area forecast discussion, Sep 5, 2:45 PM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
245 PM CDT SUN SEP 5 2004
.DISCUSSION...MAIN FOCUS IS ON FLOOD POTENTIAL TONIGHT.
THE 12Z MODELS ARE IN GOOD AGREEMENT OVER THE NEXT FEW DAYS...
WITH ETA/GFS/NGM ALL INDICATING A BULLSEYE OF QPF OVER NC MN.
WILL SIDE WITH ETA/GFS...WHICH INDICATE UP TO 3 INCHES OF NEW
RAINFALL TONIGHT FOR PORTIONS OF NORTHERN MINNESOTA.
THE MAJOR PROBLEM FOR TONIGHT IS OBVIOUSLY WITH REGARD TO THE
POTENTIAL OF FLOODING...WITH 88D ESTIMATING SOME 4 INCH AMOUNTS
IN NRN CASS/ITASCA COUNTY. RAINFALL AMOUNTS FROM OBSERVERS
AND AUTOMATED EQUIPMENT THIS MORNING INDICATED GROUND TRUTH
OF ABOUT 3 INCHES...SO THE MAX OF AROUND 4 INCHES WAS POSSIBLE
AS IT WAS IN BETWEEN THESE STATIONS. BECAUSE THIS AREA HAD
SUCH A DEFICIT WITH REGARD TO YEARLY RAINFALL...MUCH OF THE
RAIN PROBABLY JUST WENT INTO HELPING REPLACE THE DEFICIT AT
THIS POINT. SWAMPS/WETLANDS IN THAT AREA WERE REPORTEDLY
RUNNING LOW...AND STREAMS/RIVERS/RESERVOIRS WERE ALSO SAID TO
BE RUNNING LOW. THIS IS LIKELY THE REASON WHY FFG IS STILL
FAIRLY HIGH /AROUND 3 INCHES/.
TONIGHT LOOKS VERY WET FOR MUCH OF THE NORTHLAND...ESPECIALLY
THOSE AREAS OF NC MN WHERE THEY RECEIVED THE HEAVY RAINFALL
LAST NIGHT. IF QPF FORECASTS OF 3 INCHES DO PLAY OUT...IT COULD
CERTAINLY RESULT IN SOME FLOODING...ESPECIALLY IN URBAN AREAS
AND FLASHY CREEKS/STREAMS. WILL HOIST A FLOOD WATCH FOR
KOOCHICHING...ITASCA...CASS AND CROW WING COUNTIES FOR TONIGHT.
STRONG DYNAMICS FROM A ROBUST S/W LIFTING OUT OF THE ROCKIES
WILL COMBINE WITH PRECIPITABLE WATER REACHING NEAR 2 INCHES
AT SOME POINT TONIGHT. A S-SHAPE SIGNATURE IN THE THICKNESS
PATTERN...ALONG WITH H3 JET COUPLING & STRONG PVA COULD RESULT
IN DRAMATIC UPWARD VERTICAL MOTION IN THIS MOIST ENVIRONMENT.
THE SYSTEM MOVES OUT QUICKLY ON MONDAY...WITH COOLER HIGH
PRESSURE BUILDING IN BEHIND THE LOW. AFTER A BRIEF COOLDOWN...
TEMPS WILL AGAIN BEGIN TO WARM AS UPPER LEVEL TROUGHING GIVES
WAY TO UPPER LEVEL RIDGING BY THE LATTER PART OF THE WEEK.
IT SHOULD BE A FAIRLY DRY PERIOD...WITH THE EXCEPTION OF SOME
PERIODIC WAA TSRA. HAVE FOLLOWED MET / 2M MESOETA SFC TEMPS
AS MUCH AS POSSIBLE...AS THEY LOOK TO HAVE THE BEST FIT.
COORDINATED WITH HPC AND THE NCRFC.
.DLH...WATCHES/WARNINGS/ADVISORIES
MN...FLOOD WATCH FOR KOOCHICHING...ITASCA...CASS AND CROW WING
COUNTIES TONIGHT.
WI...NONE.
DAPHazardous weather outlook, Sep 5, 7:24 AM CDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 724 AM CDT SUN SEP 5 2004 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 724 AM CDT SUN SEP 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT UPPER LEVEL DISTURBANCES WILL PRODUCE RAIN AND SOME THUNDERSTORMS OVER NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN TODAY AND TONIGHT. ALTHOUGH OCCASIONAL LIGHTNING AND LOCALLY HEAVY RAIN IS POSSIBLE AT TIMES...THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. . .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL CONTINUE INTO MONDAY...BUT ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH CS
Nearby
Tornado Warnings in Wisconsin, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.